Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2011, 11:49 PM CDT for 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 11:49 PM CDT (04:49 UTC)
- Expired
- May 20, 2011, 12:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 11:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4539 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS54 KLUB 200449
SVRLUB
TXC075-101-191-345-200530-
/O.NEW.KLUB.SV.W.0024.110520T0449Z-110520T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1149 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHEASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 1230 AM CDT
* AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF PADUCAH...AND MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CEE VEE...
TELL...SWEARINGEN...KIRKLAND AND CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY
MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3422 10000 3423 10002 3422 10004 3404 10004
3388 10031 3412 10065 3461 10029 3441 9999
3423 9999
TIME...MOT...LOC 0449Z 218DEG 16KT 3403 10042
$$2 follow-up statements
645
WWUS54 KLUB 200504
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1204 AM CDT FRI MAY 20 2011
TXC075-101-191-345-200530-
/O.CON.KLUB.SV.W.0024.000000T0000Z-110520T0530Z/
HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
1204 AM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COTTLE...
SOUTHERN CHILDRESS...NORTHEASTERN MOTLEY AND SOUTHEASTERN HALL
COUNTIES UNTIL 1230 AM CDT...
AT MIDNIGHT CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF PADUCAH...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3422 10000 3423 10002 3422 10004 3404 10004
3388 10031 3412 10065 3461 10029 3441 9999
3423 9999
TIME...MOT...LOC 0505Z 218DEG 16KT 3409 10037
$$744
WWUS54 KLUB 200519
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1219 AM CDT FRI MAY 20 2011
TXC075-101-191-345-200530-
/O.CON.KLUB.SV.W.0024.000000T0000Z-110520T0530Z/
HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
1219 AM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COTTLE...
SOUTHERN CHILDRESS...NORTHEASTERN MOTLEY AND SOUTHEASTERN HALL
COUNTIES UNTIL 1230 AM CDT...
AT 1217 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING PING
PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF
PADUCAH...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3422 10000 3423 10002 3422 10004 3404 10004
3388 10031 3412 10065 3461 10029 3441 9999
3423 9999
TIME...MOT...LOC 0519Z 218DEG 16KT 3414 10032
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:00 PM CDT, 49 minutes earlier.
Area forecast discussion, May 19, 11:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1100 PM CDT THU MAY 19 2011 .UPDATE... SENT A QUICK UPDATE TO PULL THUNDER MENTION A LITTLE FURTHER TO THE WEST AND TO INCREASE POPS ACROSS THE ROLLING PLAINS. STRENGTH OF UPPER JET EVIDENT BY EXPANSION OF PRECIP JUST EAST OF LUBBOCK AND ACROSS THE ROLLING PLAINS AS WELL AS WAVE STRUCTURE IN CIRRUS FIELD ACROSS ERN NM. DRYLINE CONTINUES TO RETREAT SLOWLY WWD... ALTHOUGH THAT MAY COME TO A HALT IN THE NEXT FEW HOURS AS IT MEETS UP AGAINST AN EWD-MOVING SFC TROUGH. && .PREV DISCUSSION... /ISSUED 911 PM CDT THU MAY 19 2011/ UPDATE... ISOLATED TSRA PERSISTING AT SUB-SEVERE LEVELS ACROSS THE SERN ZONES WITH ONE STORM A BIT FURTHER WEST THAN PREVIOUSLY ANTICIPATED. DRYLINE IS RETREATING SOME AND EXPECT IT TO CONTINUE TO DO SO THE NEXT SEVERAL HOURS BEFORE STALLING. TEND TO LIKE THE RUC DEPICTION OF THE OVERALL SCENARIO INCLUDING QPF. STILL ANTICIPATE SOME REDEVELOPMENT LATER TONIGHT AS AN UPPER LEVEL JET STREAK MOVES CLOSER TO THE FCST AREA. HOW SOON OR LATE THAT OCCURS IS STILL A BIG QUESTION. FCST LOOKS IN GOOD SHAPE OVERALL. WITH THE STORM SOUTH OF LUBBOCK AND THE APPROACHING JET STREAK HAVE PULLED THIS EVENINGS POPS BACK TO THE WEST SIMILAR TO THOSE IN THE POST-06Z PERIOD. REGARDING FIRE WEATHER...WINDS HAVE DECREASED WITH SUNSET SIMILAR TO THE LAST COUPLE OF DAYS. ALLOWED THE RED FLAG WARNING TO EXPIRE ON TIME AT 02Z. PREV DISCUSSION... /ISSUED 621 PM CDT THU MAY 19 2011/ AVIATION... TSRA DEVELOPED EAST OF KCDS THIS EVENING WITH COMPUTER MODELS SHOWING THE POSSIBILITY OF STORMS MOVING NEAR KCDS LATER TONIGHT /AS THE DRYLINE RETREATS WEST/. THUS...HAVE GONE AHEAD AND ADDED A TEMPO GROUP FOR THIS POSSIBILITY. IF STORMS DO DEVELOP IT WILL HAVE THE CHANCE OF BECOMING SEVERE WITH HAIL AND GUSTY WINDS THE PRIMARY THREATS. WILL OF COURSE AMEND AS NECESSARY. GUSTY SOUTH TO SOUTHWESTERLY WINDS THIS EVENING /WITH LOCALIZED BLDU POSSIBLE AT KLBB/ WILL DECLINE SHORTLY AFTER SUNSET...AS WESTERLY WIND SPEEDS INCREASES ONCE AGAIN BY LATE FRIDAY MORNING/AFTERNOON. SCT TO BKN VFR CLOUD DECKS WILL PREVAIL...WITH HINTS OF POSSIBLE MVFR CLOUDS AT KCDS OVER NIGHT TONIGHT. PREV DISCUSSION... /ISSUED 348 PM CDT THU MAY 19 2011/ SHORT TERM... AT 3 PM...THE DRYLINE HAS STALLED OUT FROM EAST OF CHILDRESS TO NEAR ROTAN. STORMS HAVE BEEN TRYING TO DEVELOP ALONG THE DRYLINE ACROSS ERN KING AND STONEWALL COUNTIES...BUT SLIGHTLY VEERED WINDS IN THIS AREA HAVE REDUCED CONVERGENCE. HOWEVER...MLCAPES GREATER THAN 2000 J/KG AND 30-35 KT EFFECTIVE SHEAR SHOULD SUPPORT RAPID STORM GROWTH OF ANY CELLS THAT CAN REACH THE LFC ALONG THE DRYLINE...THUS THE SEVERE THREAT WILL CONTINUE THROUGH IN THIS AREA THROUGH THE EVENING HRS. CONVECTIVE SIGNALS IN VARIOUS MODEL GUIDANCE MAKES IT MORE DIFFICULT TO PREDICT HOW THE DRYLINE RETREATS THIS EVENING. WHAT WE DO EXPECT IS THAT LOW-LVL WINDS WILL BEGIN TO RESPOND TO HEIGHT FALLS TO THE WEST AND THE DRYLINE SHOULD BEGIN TO RETREAT BY 5 OR 6 PM. THE BIG QUESTION IS HOW FAR WEST IT WILL GO BEFORE INCREASING WESTERLY MOMENTUM PUTS A HALT TO IT. GIVEN RECENT TRENDS...MODEL PROGS MAY UNDERESTIMATE THE EXTENT OF WWD MOTION AND THE DRYLINE COULD BE LOCATED AS FAR WEST AS ERN GARZA TO CHILDRESS COUNTY BY AROUND MIDNIGHT. MEANWHILE...STRONG LIFT IS PROGGED TO MOVE OVER WTX TOWARD 12Z FRI MORNING...WHICH IS SLIGHTLY SLOWER THAN PREVIOUS INDICATIONS. TSTM DEVELOPMENT WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE AS THIS LIFT ARRIVES COUPLED WITH INCREASED CONVERGENCE/LIFT AT THE LOW-LEVELS BY A PACIFIC-TYPE TROUGH. ALTHOUGH STORMS WILL LIKELY BE ELEVATED....MUCAPES OF UP TO 2K J/KG AND 0-6 KM SHEAR OF 30 KTS WILL SUPPORT A SVR THREAT...MAINLY OF LARGE HAIL. TSTM ACTIVITY WILL MOVE EAST FRIDAY MORNING...LEAVING DRY WESTERLY FLOW TO SPREAD ACROSS THE FA. TEMPS WILL BE SLIGHTLY COOLER DUE TO COLD ADVECTION WITH THE UPPER TROUGH...BUT DOWNSLOPING WINDS WILL COUNTERACT MUCH OF THIS...ESPECIALLY IN THE LWR ROLLING PLAINS WHERE TEMPS MAY STILL MAKE THE LOWER 90S. LONG TERM... MINIMAL CHANGES INTRODUCED TO THE INHERITED LONG TERM FORECAST AS RECENT MODEL DATA CONTINUE TO EXHIBIT STRONG LARGE-SCALE PATTERN AGREEMENT. UPPER LOW WILL HAVE LIFTED NORTH TO NEAR THE BIG HORNS BY FRI NIGHT AS THE TRAILING TROF EXTENSION ROTATES EAST OF THE LOCAL AREA. THIS WILL KEEP THE DRYLINE TO OUR EAST BEFORE SLOWLY EASING WEST BY THE WEEKEND IN RESPONSE TO BACKING UPPER FLOW TO A SWLY COMPONENT. IT/S BY THIS POINT THAT SMALLER-SCALE MODEL DIFFERENCES EMERGE REGARDING THE DRYLINE RATE OF MOVEMENT. WE PREFER TO FAVOR A MORE AGGRESSIVE WESTERLY DISPOSITION SIMILAR TO THAT SHOWN BY THE GFS AND ECMWF AND THIS WOULD FAVOR SLIGHT CHANCES FOR PRECIP PRIMARILY IN THE LOW ROLLING PLAINS BY SUN AFTN. UNFORTUNATELY...THIS WESTWARD-MOVING DRYLINE WILL ENCOUNTER INCREASINGLY HOSTILE/DRY SWLY FLOW AS DOWNSLOPING FLOW INTENSIFIES AHEAD OF THE NEXT UPPER TROF PROGGED TO RESIDE IN THE GREAT BASIN BY MON AND TUE. THIS WOULD CLOSE THE WINDOW FOR ADDITIONAL PRECIP AS THE DRYLINE IS DISPLACED FARTHER EAST RESULTING IN YET MORE DRY AND BREEZY CONDITIONS UNTIL THE AFOREMENTIONED TROF EXITS THE CENTRAL ROCKIES SENDING A COLD FRONT SOUTH BY MIDWEEK. RELATIVELY SHALLOW NATURE TO THIS WAVE SUGGESTS THE DRYLINE SHOULD NOT EXPERIENCE WESTERLY SURGES...SO MOISTURE AVAILABILITY DURING THE COLD FROPA WED/THU WILL BE AT A MINIMUM. FIRE WEATHER... RED FLAG CONDITIONS HAVE MAINLY BEEN CONFINED TO THE CAPROCK SO FAR TODAY...ALTHOUGH SOME STATIONS OF THE WEST TEXAS MESONET ARE SHOWING LOW-END RED FLAG CONDITIONS SPREADING INTO THE ROLLING PLAINS AT 3 PM. OUTSIDE OF PARTS OF STONEWALL AND KING COUNTIES...WHERE THE DRYLINE IS LOCATED...WE EXPECT CRITICAL FIRE WX CONDITIONS TO CONTINUE THROUGH EARLY EVENING. MOISTURE RECOVERY SHOULD BE EXCELLENT ACROSS MUCH OF THE ROLLING PLAINS TONIGHT AS THE DRYLINE RETREATS WEST...WITH POOR RECOVERY TO THE WEST. FRIDAY...A MODERATELY DRY AND BREEZY AIRMASS WILL SPREAD ACROSS THE AREA BEHIND A PACIFIC-TYPE /COOL/ FRONT. DESPITE THE SLIGHTLY COOLER TEMPS...RH VALUES ARE STILL EXPECTED TO FALL TO INTO THE 10 TO 15 PERCENT RANGE FOR A FEW HOURS IN THE MID TO LATE AFTERNOON. WIND SPEEDS WILL APPROACH RED FLAG CRITERIA...ESPECIALLY ACROSS THE NORTH AND EAST...BUT THE TIMING OF THE MID-LVL JET MAX SUGGESTS THAT WE WILL NOT SEE WIDESPREAD CRITICAL WIND SPEEDS IN THE LATE AFTERNOON. UNLESS WE SEE INDICATIONS THAT WIND SPEEDS WILL BE HIGHER THAN CURRENTLY ANTICIPATED...A FIRE DANGER STATEMENT WILL LIKELY BE ISSUED FOR THE AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 77 49 83 49 / 0 0 0 0 0 TULIA 55 80 48 87 52 / 10 0 0 0 10 PLAINVIEW 54 80 49 87 54 / 10 0 10 0 10 LEVELLAND 54 82 51 86 53 / 10 0 0 0 10 LUBBOCK 57 83 51 88 56 / 10 0 10 0 10 DENVER CITY 56 82 52 87 54 / 10 0 0 0 10 BROWNFIELD 58 83 52 87 51 / 10 0 0 0 10 CHILDRESS 69 88 53 92 58 / 40 10 10 10 10 SPUR 64 87 54 92 57 / 40 10 10 10 10 ASPERMONT 72 91 56 95 61 / 40 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/07
Hazardous weather outlook, May 19, 9:15 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 915 PM CDT THU MAY 19 2011 TXZ021>044-210215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 915 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A FEW THUNDERSTORMS MAY CONTINUE TO DEVELOP TONIGHT ACROSS THE SOUTHERN AND EASTERN ROLLING PLAINS...AS THE DRYLINE STALLS FROM NEAR CHILDRESS TO NEAR POST. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. AROUND MIDNIGHT...THE DRYLINE IS EXPECTED TO RETREAT WESTWARD TO NEAR A MEMPHIS TO LAKE ALAN HENRY LINE. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH MORE SIGNIFICANT FIRE WEATHER THREATS MONDAY AND TUESDAY.
In the hours before
Special weather statement, May 19, 8:32 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 832 PM CDT THU MAY 19 2011 TXZ038-044-200200- KING-STONEWALL- 832 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF ASPERMONT...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 8:49 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 849 PM CDT THU MAY 19 2011 TXZ041-042-200215- GARZA-LYNN- 849 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND GARZA COUNTIES... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF TAHOKA...MOVING NORTH AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 9:32 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 932 PM CDT THU MAY 19 2011 TXZ036-037-042-200300- CROSBY-DICKENS-GARZA- 932 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GARZA...DICKENS AND CROSBY COUNTIES... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF POST...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 10:59 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1059 PM CDT THU MAY 19 2011 TXZ037-038-043-200430- DICKENS-KENT-KING- 1059 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KING...KENT AND DICKENS COUNTIES... AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF SPUR...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 11:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1135 PM CDT THU MAY 19 2011 TXZ036-041>043-200500- CROSBY-GARZA-KENT-LYNN- 1135 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN...KENT...GARZA AND CROSBY COUNTIES... AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF POST...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:46 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 44 min |
| May 20, 12:31 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 44 min |
| May 20, 12:32 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 43 min |
| May 20, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent, King | 61 min |
| May 20, 1:37 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, Kent, King, Stonewall | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.